U.S. doctors online nowAsk doctors free
Canyon Lake, TX
A 66-year-old male asked:

My ins quit helping with my remicade, (infliximab) benn on it for12 years for psoriatic arthritis and crohns, .what are the conciqenceces of suddenly stoppintg remic?

2 doctor answers4 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Remicade (infliximab): First off...Demand your physician write a letter to the insurance and you should also write a letter complaining to the insurance since it is the only medication that has worked. There are many associated side effects with the class of med, but abrupt cessation does not seem to be a concern.
Dr. Ronald Krauser
A Verified Doctoranswered
A US doctor answeredLearn more
You will flare: Stopping Remicade (infliximab) will very likely lead to a flare for the two diseases. I will assume you have a medicare advantage plan. A big mistake for anyone who requires Remicade (infliximab) or other infusables. Anyone in this situation must stay with traditional medicare and avoid hmos.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 23, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.